MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
After the device was inserted, it was confirmed that blood was leaking from the valve.A new replacement device was used to complete the procedure.No additional information has been provided regarding patient outcome.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation - a review of functional test, complaint history, instructions for use (ifu), quality control (qc) and a visual inspection was conducted during the investigation.The returned device was functionally tested by injecting water through the sidearm.No leakage was seen when flushed without occlusion of the sheath.The sheath was then clamped off and water was injected by hand with considerable pressure causing water to spray from the valve.The cap of the valve was cut off and the disc inspected.The slit in the valve was torn and jagged.It is likely that excessive side force on the dilator caused the disc to tear resulting in leakage.Valves are checked for proper check-flo valve assembly and leak tested during final inspection.This product is shipped with an ifu which states the intended use, contraindications, warning, precautions and instructions for use.The appropriate internal personnel have been notified, and we will continue to monitor for similar complaints.
 
Event or Problem Description

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5447963
Report Number1820334-2016-00078
Device Sequence Number13540821
Product Code DYB
UDI-Device Identifier00827002106260
UDI-Public(01)00827002106260(17)170401(10)4907908
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-18.0P-38-40-RB
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/29/2016
Device Age21 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2016
Supplement Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR